Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS St. Louis, MO

March 31, 2007Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 2:54 PM CDT for Monroe County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 2:54 PM CDT (19:54 UTC)
Expired
Mar 31, 2007, 3:26 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Monroe County, MO

The radar

The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 311957
SVRLSX
MOC137-312045-
/O.NEW.KLSX.SV.W.0026.070331T1954Z-070331T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 345 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
  SOUTH OF PARIS...OR ABOUT 10 MILES SOUTHWEST OF SANTA FE...AND
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...
  STOUTSVILLE...
  INDIAN CREEK...
  FLORIDA...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3935 9208 3934 9187 3957 9171 3983 9186

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 312026
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SAT MAR 31 2007

MOC137-312036-
/O.CAN.KLSX.SV.W.0026.000000T0000Z-070331T2045Z/
MONROE MO-
326 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 3935 9208 3934 9187 3957 9171 3983 9186

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:48 PM CDT, 6 minutes earlier.

Area forecast discussion, Mar 31, 2:48 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT SAT MAR 31 2007

.DISCUSSION...
MAIN CONCERN DEALS WITH CHANCES FOR SEVERE WEATHER THROUGH THIS
EVENING OVER THE AREA WITH A TORNADO WATCH CURRENTLY IN EFFECT
UNTIL 9 PM OVER THE NRN COUNTIES OF THE CWA. NARROW LINE OF TSRA
IS MOVG EWD WITH ISOLD TSRA THAT IS DEVELOPING AHEAD OF THE LINE.
EXPECT THIS MODE TO BE PREDOMINANT THROUGH THE EVENING HOURS GIVEN
RELATIVELY WEAK INSTABILITY/HIGH SHEAR ENVIRONMENT AND THE
ALIGNMENT OF THE SHEAR VECTORS WITH THE COLD FRONT. GIVEN THE
IMPRESSIVE LOW AND DEEP LAYER SHEAR...SHOULD SEE A FEW SUPERCELLS
WITH ATTENDANT SMALL RISK OF TORNADOES AS THIS LINE MOVES EWD
INTO SLIGHTLY HIGHER DEWPOINT AXIS AND BACKED WINDS. FRONT SHOULD
SWEEP EAST OF AREA BY LATE THIS EVENING ENDING TSRA...BUT HAVE
SLGT CHC OF SHRA OVER NRN HALF OF CWA OVERNIGHT AND SUNDAY AS
BOTH THE GFS/NAM HINTS AT ISOLD SHRA WRAPPING AROUND THE SRN
PERIPHERY OF THE UPPER LOW.

GFS/NAM LOOK TO BE IN RELATIVELY GOOD AGREEMENT WITH CURRENT STORM
SYSTEM LIFTING OUT AND ANOTHER TROUGH DIGGING SEWD AND CLOSING OFF
OVER THE UPPER MIDWEST BY TUESDAY.  NOT MUCH COOL DOWN AFTER
TONIGHTS FRONT WITH AIRMASS OF PACIFIC ORIGIN.  WINDS WILL BE
WESTERLY TOMORROW AND SOUTHWESTERLY ON MONDAY WITH 850MB TEMPS OF +4
TO +8C TOMORROW AND +12 TO +16C ON MONDAY.  TEMPERATURES MAY GET
HELD DOWN OVER THE NRN HALF OF THE CWA TOMORROW GIVEN MORE CLOUDS.
JUST USED BLEND OF GFS AND NAM MOS GUIDANCE TO TEMPS.

HAVE LIMITED CHC OF TSRA TO JUST THE NRN PART OF THE CWA OVERNIGHT
MONDAY NIGHT AS LOW LEVEL JET INCREASES CAUSING INCREASE IN LOW
LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO AREA.  LOOKS LIKE A
DECENT CHANCE OF TSRA ON TUESDAY/TUESDAY EVENING AS LARGE SCALE
LIFT AND SFC CONVERGENCE WILL BE ACTING ON MLCAPES IN THE
1500-2500 J/KG RANGE. DEEP LAYER SHEAR OF 30-45 KTS AND
ORIENTATION OF COLD FRONT SUGGEST POTENTIAL FOR SVR MULTICELL
LINE/POSSIBLE SUPERCELLS.

IN THE EXTENDED RANGE (WED-NEXT SAT)...UPPER FLOW WILL UNDERGO
SIGNIFICANT AMPLIFICATION BY LATE IN THE WEEK...WITH A LONGWAVE
TROUGH IN THE EAST AND A RIDGE OVER THE WEST.  THIS WILL FINALLY
MEAN A BIG CHANGE IN TEMPERATURES...GOING FROM WELL ABOVE NORMAL TO
BELOW NORMAL. MOST OF THE MODELS SEEM IN REASONABLE AGREEMENT WITH
THE OVERALL PATTERN...THOUGH THE ECWMF IS FASTER AND NOT AS DEEP
WITH THE UPPER TROUGH BY LATE IN THE WEEK. MODELS GENERALLY AGREE
THAT SFC HIGH WILL BUILD DOWN INTO THE REGION BEHIND THE LATE
TUESDAY FRONT. NOT SEEING MUCH SUPPORT FOR ANY PRECIPITATION THE
REST OF THE WEEK IN THE NWLY FLOW ALOFT SO HAVE GONE DRY. GFS
ENSEMBLE MOS AT KSTL HAS BEEN WARMING WITH EACH RUN THRUOUGH
TUESDAY...BUT ACTUALLY HAS BEEN COOLING BIT FOR WEDNESDAY AND
THURSDAY WHICH INCREASES CONFIDENCE GIVEN RECENT WEEK RUNS OF
TRYING TO COOL THINGS DOWN TOO QUICKLY.  TEMPERATURES GENERALLY
FOLLOW A BLEND OF GFS ENSEMBLE MOS...NCEP GUIDANCE AND
PERSISTENCE.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU
ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN
OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF
JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN
INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE
EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS
IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT
3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND
GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND
THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN
THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID
LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK
SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH
THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE
TAFS DRY FOR NOW LT TGT AND SUN MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 31, 5:17 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT SAT MAR 31 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
517 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT AND DRY LINE WILL RACE EAST THROUGH THE AREA THIS
AFTERNOON AND EVENING TRIGGERING A LINE OF LOCALLY SEVERE
THUNDERSTORMS ALONG AND AHEAD OF IT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. THE PASSAGE OF THE
FRONT THROUGH YOUR AREA WILL END THE THREAT. IT WILL REACH
KIRKSVILLE TO COLUMBIA TO WEST PLAINS EARLY THIS AFTERNOON AND ST
LOUIS AND THE MISSISSIPPI RIVER BY 600 OR 700 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER
FRONTAL SYSTEM MOVES EAST THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. THERE WILL BE A RISK FOR SEVERE
THUNDERSTORMS FROM MIDDDAY THROUGH EARLY EVENING WITH THE STORMS
ENDING QUICKLY FROM THE WEST.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:07 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby38 min
Mar 31, 2:45 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby45 min
Mar 31, 3:22 PM CDTSevere Thunderstorm WarningLSXLewis38 min
Mar 31, 4:39 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls37 min
Mar 31, 5:00 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery45 min
Mar 31, 5:20 PM CDTSevere Thunderstorm WarningLSXJefferson40 min
Mar 31, 5:47 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis43 min
Mar 31, 6:29 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.